Our Lady of Weight Loss

Our Lady of Weight Loss


Fat Pills – Packing on the pounds?

As I am sure you can well imagine, in this ‘drug’ culture many a person who gains weight attributes a good deal of said packed on pounds to the pills that they are a poppin’. And yes, there is evidence that there are pills that do, indeed, cause weight gain. Some more than others.
Still, the question remains … Just how many pounds do you gain from pills? I did a bit of investigation, exploration and here’s what I found.
Allergy Drugs – Possible Body Weight Gain: 1% more or less
Cetiriine (Zyrtec)
Diphenhydramine (Benadryl)
Fexofenadine (Allegra)
Hydroxyzine (Vistaril)
Antidepressants – Possible Body Weight Gain: 10% of more
Selective serotonin reuptake inhibitors (SSRI’s)
Fluoxentine (Prozac)
Paroxetine (Paxil)
Tricyclics – Amitriptyline, Imipramine (Tofanil) – Possible Body Weight Gain: 5 to 10% or more
Blood Pressure Drugs – Possible Body Weight Gain: 1 to 4%
Alpha-blockers

Prazosin (Minipress)
Terazosin (Hytrin)
Beta-blockers
Atenolol (Tenormin)
Propranolol (Inderal)
Diabetes drugs – Possible Body Weight Gain: 5 to 10% or more
Chlorpropaminde (Diabinese)
Glyburide (Glynase)
Pioglitazone (Actos)
Resiglitazone (Avandia)
Seizure and Nerve-Pain Drugs – Possible Body Weight Gain: 5 to 10%
Gabapentin (Neurontin)
Pregabalin (Lyrica)
Valproic Acid (Depakote)
Steroids – Possible Body Weight Gain: 7% or more
Cortisone (Cortone)
Dexamethasone (Decadron)
Hydrocortisone (Cortef)
Prednisone (Deltasone)
If your doctor is prescribing any drug, do ask about the side effects. And … If you are taking any of the aforementioned drugs, do ask your doctor about alternative medications that do not have the same weight gain side effect. Certainly, inquire and investigate as to what lifestyle changes you might make that will not only keep the weight off but lead you to a place where pills are no longer necessary.
I hope this was helpful and shed some ‘lite.’
Hungry for more wellness and weight loss wisdom?
How to Love Your Thighs: 5 tips
4 Simple Ways to Say YES to Life
Spread the word … NOT icing!
Janice
———————————————–
Join with Janice Taylor, your Life & Wellness Coach, at Omega:
Our Lady of Weight Loss EnLIGHTens; Health, Happiness & Well-Being – Janice Taylor, Life & Wellness Coach, Hypnotist, author & 55 pound big-time-loser, is on a mission. She wants to make health and weight loss fun and create balance and harmony in our life. For more information about her life-changing workshop at The Omega Institute, our nation’s most trusted source for wellness and personal growth … READ ON!
Curious about coaching and how Janice Taylor can help you live your best life? Write Janice!

Follow Janice on Twitter and/or Facebook!

Join the Our Lady of Weight Loss’s Kick in the Tush Club: Beliefnet Chapter.

Visit: www.OurLadyofWeightLoss.com



  • Marian

    Recent released studies state that Cymbalta & a few other antidepressants can cause 100+ pound weight gains due to unsatisfiable hunger & sugar cravings – I packed on 43 lbs & have stopped taking it.
    The ironic thing is that it’s being used for pain managment along with depression -packing on the weight puts more pressure on your joints causing more pain & gaining more weight cause the depression to get significantly worse.

  • Your Name

    Thankfully I’m on an antidepressant that doesn’t put weight on. I haven’t noticed any weight gain from allergy meds even though I need them during the spring (although a 1% weight gain is what–1 to 2 pounds for most people? pretty unnoticeable!)
    One thing that really packs weight on is anti-psychotics. Think Seroquel. I have friends who have gained 50 plus pounds. And no you don’t have to be psychotic or schizophrenic to take them, just unresponsive to regular antidepressants alone…

  • Amanda

    Since I started taking Lexapro, an SSRI, 2 years ago, I have packed on 40 pounds!!! My doctor has argued that it’s because I’m pre-diabetic, but I wasn’t anywhere near pre-diabetic before I started this medication. It started a vicious cycle! All my joints hurt as a result of this fat, so I’m just not active. Clothes don’t fit well, so I feel ugly and am less social. I stay home more, watching movies or reading, and snacking happens! When I reduce my dosage, or stop taking it for a day, I get bad physical responses. This sucks so bad! I know it helped my depression initially, but in the long run, it has not been worth it. My advice to anyone contemplating starting an anti-depressant is to try any and all natural remedies first. Once you’re on this ride, there may not be a way off-

  • Ann Gullberg

    I have a seizure disorder and was doing fine on phenobarbitol. The doctor however, thought it was bad for me to be addicted to phenobarb. I was sent to a neurologist who put me on Depakot.. 9 months and 80 pounds later, I told them to put me back on the phenobarb. Who cares if I am “addicted” I have to take it the rest of my life and I do no take more than I am told… Beware of drugs that pack on the pounds.. The Depakot made me so tired, I didn’t want to do anything-I even had a hard time getting up to go to work.. Please know what you are taking….

  • qiangqiang

    Life is really beautiful, every day we live in the beautiful environment with ease of travel, but since we are in such distress, our lives began to change. In particular, we are worred about our fat, we do not passion like before. We spent a lot of time in exercising and diet in our daily life. However, in my embarrassment , a weight loss product changed my life, since I took this product, I lost 25 pounds of success. In a short period of three months, my life is full of laughter . The product name is 2 day diet. you can check the website (www.2daydiet-green.com) for more information.)

  • http://www.atmos.ucla.edu goldcurti

    temperatures prepared frequency

  • http://AddaURLtothiscomment M

    I have personally gained weight and have had a ton of trouble losing weight from taking Seroquel and Abilify. It’s so frustrating! I have been on several diets and spent a ton of money with little to no results. My doctor has come to conclusion it is my meds that we are fighting against.
    My question is : Is there any hope at all? I need to lose 50 pounds in no real time frame, just as long as I lose it. I thought about upping my work outs to see if that would help. My only choices can’t be either crazy or fat! There has GOT to be an answer and a way to happiness for me. I know I can’t be the only one experiencing this.

    • http://www.ourladyofweightloss.com Janice Taylor, Editor

      There is always hope!!! One step at a time. Keep adding health to your life; every day something new! Think about that … instead of taking away foods, feeling deprived, TRYING … just focus on adding health and happiness to your life. What can you add today that will make you feel better and get your upward spiral in motion?

  • http://www.facebook.com/profile.php?id=100003407198598 NeLi

    Ty I’m going to change my diet, maybe do a liltte bit of sit ups ( for abbs), and try out for football to put on more weight and muscle and to speed up my metabolism to consume more healthy calories, can you tell me if this sounds like a good plan? Thnx, o ya are fish oil vitamins good for gaining healthy weight?

Previous Posts

Puzzled? Suck On a Lemon!
This week's Get Jiggy Weight Loss JigSaw Puzzle, Lemon Cravings, is not only a puzzle that can help you to click the w

posted 8:11:36am Sep. 22, 2014 | read full post »

Quirky Wisdom: Stressed? Irritable? Cranky?
Are you stressed? Irritable? Having trouble sleeping? Do you feel like screaming? Crying? Pouring a jug of water over your bos

posted 7:43:11am Sep. 17, 2014 | read full post »

Kick in the Tush Tuesday: #1 KILLER of Grand Plans, Great Schemes and Groovy Dreams!!!
Morning Tushkateers,  How is your September shaping up? Mine is ki

posted 9:59:01am Sep. 16, 2014 | read full post »

Puzzled? Who are the Semi-Unconscious Twins?
As you click through this week's Get Ji

posted 7:16:14am Sep. 15, 2014 | read full post »

Dysfunctional Chef: Warning--One Must Hard Boil Their Eggs Correctly!
While perusing and cruising the vast world of food and recipes, I stumbled upon one r

posted 7:22:15am Sep. 12, 2014 | read full post »




Report as Inappropriate

You are reporting this content because it violates the Terms of Service.

All reported content is logged for investigation.